Under the suitable assumptions, we establish the existence of nontrivial solutions for a perturbed p-Laplacian system in with critical nonlinearity and magnetic fields by using the variational method.
MSC: 35B33, 35J60, 35J65.
Keywords:p-Laplacian system; critical nonlinearity; magnetic fields; variational method
In this paper, we consider a class of quasi-linear elliptic systems of the form
where , i is the imaginary unit, is real vector potential, , is a non-negative potential, denotes the Sobolev critical exponent for and is a bounded positive coefficient.
The scalar case corresponding to (1.1) has received considerable attention in recent years. For and , the scalar case corresponding to (1.1) turns into
The equation (1.2) arises in finding standing wave solutions of the nonlinear Schrödinger equation
A standing wave solution of (1.3) is a solution of the form
Then solves (1.3) if and only if solves (1.2) with and .
There are also many works dealing with the magnetic fields and for the scalar case corresponding to (1.1). In , the authors firstly obtained the existence of standing waves for special classes of magnetic fields. For many results, we refer the reader to [17-22].
For general , most of the work, as we know, consider the scalar case which corresponds to (1.1) with . See [23-27] and the references therein. We especially mention  for the existence of positive solutions for a class of p-Laplacian equations. Gloss  studied the existence and asymptotic behavior of positive solutions for quasi-linear elliptic equations of the form
where f is a subcritical nonlinearity without some growth conditions such as the Ambrosetti-Rabinowitz condition. The problem (1.4) has also been studied in [28-32]. The main difficulty in treating this class of equation (1.4) is a possible lack of compactness due to the unboundedness of the domain.
However, to our best knowledge, it seems there is almost no work on the existence of non-trivial solutions to the problem (1.1) involving critical nonlinearity and magnetic fields. We mainly follow the idea of . Observe that though the idea was used in other problems, the adaption of the procedure to the problem is not trivial at all. Because of the appearance of magnetic fields , we must deal with the problem for complex-valued functions and therefore we need more delicate estimates.
The outline of the paper is as follows. The forthcoming section is the main result and preliminary results including the appropriate space setting to work with. In Section 3, we study the behavior of sequence. Section 4 gets that the functional associated to the problem possesses the mountain geometry structure, and the last section concludes the proof of the main result.
2 Main results and preliminaries
Firstly, we make the following assumptions on , , and throughout the paper:
( ) , and there exists such that the set has finite Lebesgue measure;
( ) and ;
( ) , ;
( ) and as ;
( ) there exist and such that
( ) there are , and such that and .
Under the above mentioned conditions, we get the following result.
Theorem 1Suppose that the assumptions ( ), ( ), ( ) and ( )-( ) hold. Then for any , there is such that if , the problem (1.1) has at least one solution which satisfies
Setting , the problem (1.1) is equivalent to the following problem:
We are going to prove the following result.
Theorem 2Suppose that the assumptions ( ), ( ), ( ) and ( )-( ) hold. Then for any , there is such that if , the problem (2.1) has at least one solution which satisfies
For convenience, we quote the following notations. Let denote the Banach space
equipped with the norm
Set and for any .
Similar to the diamagnetic inequality , we have
(the bar denotes complex conjugation). This inequality shows that if , then and therefore for any . That is to say, if in , then in for any and a.e. in .
The energy functional associated with (2.1) is defined by
Under the assumptions of Theorem 2, standard arguments  show that and its critical points are weak solutions of the equation (2.1).
We call a sequence a sequence if and strongly in ( is the dual space of E). is said to satisfy the condition if any sequence contains a convergent subsequence.
The main result of Section 3 is the following compactness result.
Proposition 3.1Let the assumptions of Theorem 2 be satisfied. There exists a constant independent ofλsuch that, for any sequence for with , either or .
As a consequence, we obtain the following result.
Proposition 3.2Assume that the assumptions of Proposition 3.1 hold, satisfies the condition for all .
In order to prove Proposition 3.1, we need the following lemmas.
Lemma 3.1Let the assumptions of Theorem 2 be satisfied. is a sequence of . Then and is bounded in the spaceE.
Together with and as , we have
Then is bounded and . □
From Lemma 3.1, we may assume in E and in for any and , a.e. in .
Lemma 3.2Let . There is a subsequence such that for any , there is with
Proof The proof of Lemma 3.2 is similar to that of Lemma 3.2 of , so we omit it. □
Let be a smooth function satisfying , if and if . Define , . Obviously, we have
Lemma 3.3One has
uniformly in with .
Proof The local compactness of Sobolev embedding implies that for any , we have
uniformly in . For any , there exists such that
for all . Together with the assumption ( ) and the Hölder inequality, it follows from Lemma 3.2 that
where ( ) are positive constants. Similarly, we can prove
Lemma 3.4Let and be as defined above. Then the following conclusions hold:
By (3.1) and the similar idea of proving the Brézis-Lieb lemma , it is easy to get
Furthermore, using the fact and , we obtain
In order to prove in , for any , it follows that
It is standard to check that
uniformly in with . Together with Lemma 3.3, we have
Let , , then , . From (3.1), we get in E if and only if in E.
where . Furthermore, we get
Now, we consider the energy level of the functional below which the condition holds.
Let , where b is a positive constant in the assumption ( ). Since the set has finite measure, we get
In connection with the assumptions ( )-( ) and the Young inequality, there exists such that
Let S be the best Sobolev constant of the immersion
Proof of Proposition 3.1 Assume that , then
By the Sobolev embedding inequality and the diamagnetic inequality, we get
This, together with (3.2), gives
Set , then
This completes the proof of Proposition 3.1. □
Proof of Proposition 3.2 Since , we have
In connection with and Proposition 3.1, we complete this proof. □
4 The mountain-pass structure
Lemma 4.1Let the assumptions of Theorem 2 be satisfied. There exist such that
Proof By (3.4), for any , there is such that
In connection with , we may choose such that
The fact implies the desired conclusion. □
Lemma 4.2Under the assumptions of Lemma 4.1, for any finite dimensional subspace , we have
Proof Together with the fact , we have
Since all norms in a finite-dimensional space are equivalent and , we complete the proof. □
In the following, we will find special finite-dimensional subspaces by which we establish sufficiently small mini-max levels.
Define the functional
Obviously, it follows that and for all .
Then, for any , there are with and such that .
Set . Then . For , we get
By direct computation, we have
Since , and , we know that there is such that for all , we have
Lemma 4.3For any , there is such that , there is with , and
where is defined in Lemma 4.1.
Proof This proof is similar to that of Lemma 4.3 in , so we omit the details. □
5 Proof of Theorem 2
Proof By using Lemma 4.3, for any with , we choose and define the mini-max level
By Proposition 3.1, we know that satisfies the condition. Hence, by the mountain-pass theorem, there is such that and . This shows is a weak solution of (2.1).
Moreover, note that and . Then
Furthermore, together with the diamagnetic inequality, we prove that satisfies the estimate (2.2). The proof is complete. □
The authors declare that they have no competing interests.
The authors contributed equally in this article. All authors read and approved the final manuscript.
The authors would like to appreciate the referees for their precious comments and suggestions about the original manuscript. This research is supported by the National Natural Science Foundation of China (11271364) and the Fundamental Research Funds for the Central Universities (2012QNA46).
Ambrosetti, A, Rabinowitz, PH: Dual variational methods in critical point theory and applications. J. Funct. Anal.. 14, 349–381 (1973). Publisher Full Text
Benci, V: On critical point theory of indefinite functions in the presence of symmetries. Trans. Am. Math. Soc.. 274, 533–572 (1982). Publisher Full Text
Cingolani, S, Nolasco, M: Multi-peaks periodic semiclassical states for a class of nonlinear Schrödinger equation. Proc. R. Soc. Edinb.. 128, 1249–1260 (1998). Publisher Full Text
Del Pino, M, Felmer, PL: Semi-classical states for nonlinear Schrödinger equations. J. Funct. Anal.. 149, 245–265 (1997). Publisher Full Text
Del Pino, M, Felmer, PL: Multi-peak bound states for nonlinear Schrödinger equations. Ann. Inst. Henri Poincaré, Anal. Non Linéaire. 15, 127–149 (1998). Publisher Full Text
Ding, YH, Lin, FH: Solutions of perturbed Schrödinger equations with critical nonlinearity. Calc. Var.. 30, 231–249 (2007). Publisher Full Text
Oh, YG: On positive multi-lump bound states of nonlinear Schrödinger equations under multiple well potential. Commun. Math. Phys.. 131, 223–253 (1990). Publisher Full Text
Oh, YG: Existence of semiclassical bound states of nonlinear Schrödinger equations with potentials of the class . Commun. Partial Differ. Equ.. 13, 1499–1519 (1988). Publisher Full Text
Pistoia, A: Multi-peak solutions for a class of some results on a class of nonlinear Schrödinger equations. Nonlinear Differ. Equ. Appl.. 9, 69–91 (2002). Publisher Full Text
Esteban, M, Lions, PL: Stationary solutions of nonlinear Schrödinger equation with an external magnetic field. Partial Differential Equations and the Calculus of Variations, Essays in Honor of E. De Giorgi, pp. 369–408. Brikhäuser, Basel (1990)
Arioli, G, Szulkin, A: A semilinear Schrödinger equation in the presence of a magnetic field. Arch. Ration. Mech. Anal.. 170, 277–295 (2003). Publisher Full Text
Cao, D, Tang, Z: Existence and uniqueness of multi-bump bound states of nonlinear Schrödinger equations with electromagnetic fields. J. Differ. Equ.. 222, 381–424 (2006). Publisher Full Text
Kurata, K: Existence and semi-classical limit of the least energy solution to a nonlinear Schrödinger equation with electromagnetic fields. Nonlinear Anal.. 41, 763–778 (2000). Publisher Full Text
Alves, CO, Ding, YH: Multiplicity of positive solutions to a p-Laplacian equation involving critical nonlinearity. J. Math. Anal. Appl.. 279, 508–521 (2003). Publisher Full Text
Liu, CG, Zheng, YQ: Existence of nontrivial solutions for p-Laplacian equations in . J. Math. Anal. Appl.. 380, 669–679 (2011). Publisher Full Text
Dinu, TL: Entire solutions of multivalued nonlinear Schrödinger equations in Sobolev space with variable exponent. Nonlinear Anal.. 65(7), 1414–1424 (2006). Publisher Full Text
Ghanmi, A, Maagli, H, Radulescu, V, Zeddini, N: Large and bounded solutions for a class of nonlinear Schrödinger stationary systems. Anal. Appl.. 7, 391–404 (2009). Publisher Full Text
Rabinowitz, PH: On a class of nonlinear Schrödinger equations. Z. Angew. Math. Phys.. 43, 270–291 (1992). Publisher Full Text
Ghoussoub, N, Yuan, C: Multiple solutions for quasi-linear PDES involving the critical Sobolev and Hardy exponents. Trans. Am. Math. Soc.. 352, 5703–5743 (2000). Publisher Full Text
Li, YY, Guo, QQ, Niu, PC: Global compactness results for quasilinear elliptic problems with combined critical Sobolev-Hardy terms. Nonlinear Anal.. 74, 1445–1464 (2011). Publisher Full Text